1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Combinations - can you mix methadone with subutex?

Discussion in 'Drug combinations' started by DontSleepYourLifeAway, May 2, 2012.

  1. DontSleepYourLifeAway

    DontSleepYourLifeAway Newbie

    Reputation Points:
    0
    Joined:
    Apr 28, 2012
    Messages:
    1
    Hey! I'm sorry if there already is a thread about this but first time on this forum and diddent find any in the search option,
    so here is my question: I'm ben wearing a subutex "plaster" 10 microgram/h (don't realy know the name of it in English) for some days now and so far i think it sux compared to the 20 mic/h plaster that i tried before and now i wonder if its an good idea to take some methadone to get an better effect or will the sub block out the effects of the methadone? have searched around on some Swedish forums but no one had a good answer to that. some say that they will block each other out and some say that you just will get sick if you take the methadone after the sub but not if you take the methadone firs. so is there any one out there that have tryed this or know the answer feel free to tell me.

    Ps. sorry if my English isint the best atm just got home from working 13 hours and the sub/xanax may have crippled my writing skills :p
     
  2. TheBigBadWolf

    TheBigBadWolf Cold Member

    Age:
    51
    Reputation Points:
    9,307
    Joined:
    Apr 11, 2010
    Messages:
    5,552
    Gender:
    Male
    Location:
    Germany (yes, so many)
    DontSleepYourLifeAway,

    (who the f*** has thought out that screen name?)
    Firstly be welcome on Drugs-Forum.

    I am no pain patient, just a substituted ex-heroin user, all my knowledge about the substances in question comes from maintenance therapy.

    I suppose I know why you can't get sufficient answers. I believe no one has ever thought about combining a buprenorphine patch with methadone.

    And even I have no real clue about which patch 10 or 20mcg/h gets how much buprenorphine on your receptors.
    Which is the problem as you will see when you follow me to the next paragraph.

    When used as a substitute for opiates (maintenance therapy), buprenorphine ( I write bup from now on) is given in doses of 2mg up to 16mg, in some rare cases even more.
    This is way beyond the doses that are used in pain management.

    Bupe, unlike methadone, which is a full opiate agonist, is a partial agonist/antagonist, means it has different properties on the receptor site.
    Methadone acts like any normal opioid does, it simply bonds to the receptors and that is that.
    Bupe is able to throw other opiates off the receptors, to bond there itself after having done so. And it bonds! Near to not removable, that stuff,- due to its long half life time.

    This means when your receptors are filled with bupe, other opiates have no chance to get through to the receptors, this is the so-called "blocking effect" of bupe.

    When your receptors are filled with methadone, bupe is able to throw methadone off the receptors, thus causing the so-called "precipated withdrawal syndrome" which no one wants to experience.
    (I have been there, done that - by accident- and I reassure you that you don't want to experience this. It is multiplied withdrawal with raging diarrhoia, vomiting, cramping intestinies, headache, RLS,- what is normally experienced over a time of several days then is compressed in five hours.

    So the answer to your question depends on how much of the bupe is actually on your receptors. And now we are back where we began.

    I only could give you information on part of your issue, now you know how bupe and methadone work.
    I hope some of the more knowledgeable members have a satisfying answer for you, this might take a while, we have very many posts per day, but you got a good chance..

    One thing is sure: should you be dosed high enough on bupe to have all your receptors filled, taking methadone won't have an additional effect on the pain.
    If your receptors are only partly filled with bupe, methadone on top should work.

    What I never heard anything about is whether the bupe-patches you mentioned really DO fill up your receptors. So,- lets hope for someone wiser than me.

    TBBW
     
  3. roddyr

    roddyr Newbie

    Reputation Points:
    0
    Joined:
    May 9, 2012
    Messages:
    1
    you'll regret it.
     
  4. Ontario

    Ontario Silver Member

    Age:
    26
    Reputation Points:
    45
    Joined:
    Feb 16, 2012
    Messages:
    336
    Useless, please explain why.
     
  5. hookedonem

    hookedonem Silver Member

    Age:
    33
    Reputation Points:
    21
    Joined:
    Oct 27, 2009
    Messages:
    73
    You won`t feel the meth at all buddy, anything over 4mg subutex and you won`t really get any hit at all of any opiate. You will be wasting it pal, don`t bother.
    Sorry guy`s not much scientific talk here, just plain old facts,lol.
     
  6. curious_38

    curious_38 Silver Member

    Reputation Points:
    65
    Joined:
    Apr 3, 2012
    Messages:
    231
    Gender:
    Male
    Location:
    Ohio
    It sounds to me like your taking a patch form of Buprenorphine. If that's the case than it depends on how long you have been taking the 'bupe' patch? If it is anymore than 2 weeks then consider taking the patch off for at least 36 hours (which is the mean half life of bupe). Then it will be safe to take methadone. I am not too familiar with the bupe patch, but what I know is that is less than 2mg absorbed per day. If that is the case I do not believe that combining methadone with it will cause precipitated withdrawal syndrome, but if you have been on the patch for more than 2 months you would need a lot of methadone to feel any effect if at all? It is impossible to feel a buzz, if that's your aim?, while taking buprenorphine treatment! It sucks, I know! Peace my German brother!
     
  7. Eesa

    Eesa

    Reputation Points:
    -50
    Joined:
    May 27, 2012
    Messages:
    101
    In a nutshell..! I was gonna post more or less the same thing.
     
  8. Blindbraille

    Blindbraille Newbie

    Age:
    32
    Reputation Points:
    -5
    Joined:
    Oct 30, 2015
    Messages:
    7

    Good to see even 5 years ago people still had no idea what they were talking about. If anyone stumbles upon this thread like I have just know that subutex DOES NOT induce precipitated withdrawal. Bupenephorin simply forms a strong bond with the opioid receptors. This decreases the effects of any actual opiate you take directly after the bupe, at least until it clears your system. SUBOXONE not SUBUTEX is the bupe/naloxone combo that causes withdrawals. Naloxone is the drug that's gonna mess you up. So you can basically disregard everything this person had said at that time.